Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 3:05 PM EDT for 4 counties in Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2011, 3:05 PM EDT (19:05 UTC)
- Expired
- Mar 27, 2011, 4:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Evans County, GA
The radar
The Charleston,SC radar (KCLX), 75 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 3:11 PM EDT | HAIL 1.25 | 4 N Daisy, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 9:55 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836
WUUS52 KCHS 271905
SVRCHS
GAC029-031-103-109-272000-
/O.NEW.KCHS.SV.W.0015.110327T1905Z-110327T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT SUN MAR 27 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
WEST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
NORTHERN EVANS COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 400 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...6 MILES NORTHWEST OF HAGAN...MOVING EAST
AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
GOLFBALL SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CLAXTON...HAGAN...DAISY...NEVILS...DENMARK...PEMBROKE...BAY...
STILSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3233 8147 3207 8148 3211 8171 3215 8195
3230 8179 3237 8180
TIME...MOT...LOC 1905Z 270DEG 37KT 3223 8193
$$1 follow-up statement
168
WWUS52 KCHS 271923
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT SUN MAR 27 2011
GAC029-031-103-109-272000-
/O.CON.KCHS.SV.W.0015.000000T0000Z-110327T2000Z/
EVANS GA-EFFINGHAM GA-BULLOCH GA-BRYAN GA-
323 PM EDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN BRYAN...SOUTHEASTERN BULLOCH...WEST CENTRAL
EFFINGHAM AND EAST CENTRAL EVANS COUNTIES...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEVILS...OR ABOUT 8 MILES WEST OF BAY...MOVING EAST AT
45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
DENMARK...ELLABELL...GROVELAND...LANIER...NEVILS...PEMBROKE AND
STILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3233 8147 3207 8148 3211 8171 3213 8181
3230 8179 3236 8180
TIME...MOT...LOC 1924Z 270DEG 37KT 3223 8170
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:04 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 27, 3:04 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 304 PM EDT SUN MAR 27 2011 .SYNOPSIS... A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A LINGERING FRONT TODAY. THE FRONT IS EXPECTED TO PUSH SOUTH TONIGHT...AS COLDER HIGH PRESSURE BUILDS TO THE NORTH. HIGH PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE AREA NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A COLD FRONT STRETCHES FROM CENTRAL GEORGIA EASTWARD THROUGH SOUTHERN SOUTH CAROLINA THIS MORNING. THE REMNANTS OF A MESOSCALE CONVECTIVE COMPLEX CONTINUE TO TRACK INTO THE SOUTHERN SOUTH CAROLINA AND GEORGIA ZONES LATE THIS AFTERNOON. WE HAVE CANCELED THE WATCH NORTH OF THE MAIN CONVECTIVE LINE FOR ALL OF THE SC ZONES...EXCEPT BEAUFORT AND JASPER COUNTIES. ALL OF THE GA ZONES STILL REMAIN IN THE WATCH THROUGH 5 PM. THE MAIN FOCUS FOR DEVELOPMENT WILL BE THE AFOREMENTIONED BOUNDARY...WHICH WILL GRADUALLY SLIP SOUTHWARD LATER TODAY AND INTO TONIGHT. SOUTH OF THE DESCENDING FRONT...CONDITIONS WILL WARM INTO THE UPPER 70S TO LOWER 80S...WITH DEWPOINTS POTENTIALLY STAYING IN MID TO UPPER 60S. DECENT INSTABILITY ACROSS SOUTHEAST GEORGIA...COMBINED WITH DEEP LAYERED SHEAR...SUGGEST ORGANIZED STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE. NUMEROUS MESOSCALE BOUNDARIES AND THE SEABREEZE COULD INTERACT WITH THE SYNOPTIC SCALE FRONT TO PROVIDE ADDITIONAL CONVERGENCE AND FOCI FOR CONVECTIVE DEVELOPMENT. AT THIS POINT...THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. A UNIDIRECTIONAL WIND PROFILE WOULD SUGGEST A LOWER CHANCE OF TORNADOES...HOWEVER CANNOT RULE OUT AN ISOLATED TORNADO IF SEVERE THUNDERSTORMS PERSISTENTLY TRACK ALONG BOUNDARIES. WILL NEED TO CLOSELY MONITOR THE PLACEMENT AND MOVEMENT OF THE FRONT THROUGH THE AFTERNOON HOURS...AS MUCH OF THE SENSIBLE WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON THIS FEATURE. EXPECT A SIGNIFICANT TEMPERATURE GRADIENT ON EITHER SIDE OF THE FRONT...WITH INLAND SOUTH CAROLINA ZONES STRUGGLING TO GET OUT OF THE 60 DEGREE RANGE THIS AFTERNOON AND FAR SOUTHEAST GEORGIA COUNTIES RISING TO NEAR 80 DEGREES. IN ADDITION...CLOUD COVER TRENDS WILL ALSO NEED TO BE MONITORED...AS THICKENING SKY COVER COULD SLOW WARMING AND DESTABILIZATION. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... THE WEDGE FRONT WILL SAG SOUTH TONIGHT...WITH THE NAM MOST AGGRESSIVE AND COLDEST IN ITS WAKE. CONVECTION MAY STILL BE ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA...THEN LIGHTER SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE TRENDS AND NUMBERS. MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE. THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE AGAIN. AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER 50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER 40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST. HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE. LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO THROUGHOUT THE EXTENDED PERIODS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... KCHS...IFR CIGS WILL CONTINUE THROUGH THE FIRST 24 HOUR TAF PERIOD AS A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION BEHIND A SOUTHWARD MOVING FRONT. WINDS WILL GENERALLY REMAIN NORTH NORTHEAST AT OR BELOW 10 KNOTS. LIGHT SHOWERS WILL ALSO OCCUR THIS AFTERNOON AND LOWER VSBYS TO MVFR CONDITIONS THROUGH 14Z MONDAY. CONDITIONS WILL SLOWLY IMPROVE FROM LIFR TO IFR LATE MONDAY MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON. KSAV...WEST WINDS WILL GUST BETWEEN 15 TO 20 KNOTS BEFORE SHOWERS ENTER THE REGION AND MVFR CIGS ENCOMPASS THE AREA. WEST WIND GUSTS WILL THEN BE CONFINED TO AFTERNOON THUNDERSTORMS BETWEEN 19Z AND 23Z. IFR CONDITIONS WILL BE POSSIBLE DURING HEAVIER THUNDERSTORM ACTIVITY...BUT HAVE NOT BEEN INTRODUCED IN THE TAF DURING 19Z THROUGH 23Z. IFR CIGS WILL PREVAIL BY 00Z AS FROPA OCCURS AND A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION. LIFR CIGS ARE ALSO POSSIBLE OVERNIGHT. WEST WINDS WILL BECOME NORTH/NORTHEAST BY 00Z AND REMAIN AT OR BELOW 10 KNOTS THROUGH THE REMAINING 24 HOUR TAF. CONDITIONS WILL GRADUALLY IMPROVE FROM LIFR TO IFR LATE MONDAY MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY. && .MARINE... A LINGERING FRONT WILL BISECT THE SOUTH CAROLINA WATERS TODAY...WITH WINDS HEAVILY DEPENDENT ON THE LOCATION AND PROGRESSION OF THIS FEATURE. WINDS WILL SHIFT NORTH TO NORTHEAST OFF CHARLESTON COUNTY FIRST...WHILE SOUTHWEST FLOW IS MORE PERSISTENT CLOSER TO THE SAVANNAH RIVER ENTRANCE. SOUTHWEST TO WEST WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND GRAYS REEF. THE COLD FRONT COULD SUPPORT SOME SMALL CRAFT ADVISORY CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE MODEL PINCHING TRENDS ARE CORRECT. CONFIDENCE REMAINS LOW DUE TO FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NORTHEAST WINDS SHOULD REACH THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT...WITH LATE NIGHT SURGES TO AT LEAST 15 KT. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE. HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT. ACROSS THE NEAR SHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 27, 2:49 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 249 PM EDT SUN MAR 27 2011 AMZ374-281000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 249 PM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME SEVERE THIS EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-281000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-COASTAL JASPER- 249 PM EDT SUN MAR 27 2011 ...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. AMZ330-350-SCZ040-042>045-049-050-052-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- 249 PM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY.
In the hours before
Local storm report, Mar 27, 2:51 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL COBBTOWN 32.28N 82.14W
03/27/2011 M1.50 INCH TATTNALL GA TRAINED SPOTTER
SPOTTER CALLED BACK WITH LARGER HAIL NOW FALLING AT HIS
HOUSE.
&&
EVENT NUMBER CHS1100191
JRLLocal storm report, Mar 27, 2:56 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 1 ENE GUYTON 32.34N 81.37W
03/27/2011 E1.00 INCH EFFINGHAM GA TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
&&
EVENT NUMBER CHS1100195
JHPLocal storm report, Mar 27, 2:58 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL SPRINGFIELD 32.37N 81.38W
03/27/2011 M0.88 INCH EFFINGHAM GA TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL COVERING THE GROUND.
&&
EVENT NUMBER CHS1100193
JRLLocal storm report, Mar 27, 3:00 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL SPRINGFIELD 32.37N 81.38W
03/27/2011 M1.00 INCH EFFINGHAM GA TRAINED SPOTTER
QUARTER SIZE HAIL IN SPRINGFIELD.
&&
EVENT NUMBER CHS1100194
JRLLocal storm report, Mar 27, 3:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 2 E GUYTON 32.34N 81.36W
03/27/2011 M1.75 INCH EFFINGHAM GA PUBLIC
GOLF BALL SIZE HAIL REPORTED BY THE PUBLIC.
&&
EVENT NUMBER CHS1100196
JRLLocal storm report, Mar 27, 3:03 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 5 N CLAXTON 32.23N 81.90W
03/27/2011 M1.75 INCH EVANS GA TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZE HAIL.
&&
EVENT NUMBER CHS1100197
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:14 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 61 min |
| Mar 26, 8:18 PM EDT | Special Weather Statement | CHS | Bulloch | 42 min |
| Mar 27, 11:18 AM EDT | Special Weather Statement | CHS | Jenkins | 27 min |
| Mar 27, 11:47 AM EDT | Special Weather Statement | CHS | Screven | 43 min |
| Mar 27, 1:28 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Mar 27, 1:41 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Mar 27, 1:41 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 64 min |
| Mar 27, 1:46 PM EDT | Special Weather Statement | CHS | Burke | 29 min |
| Mar 27, 1:48 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 26 min |
| Mar 27, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 62 min |
| Mar 27, 2:26 PM EDT | Special Marine Warning | CHS | 64 min | |
| Mar 27, 2:32 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 58 min |
| Mar 27, 2:41 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Chatham, Effingham | 64 min |
| Mar 27, 2:58 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 62 min |
| Mar 27, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty | 63 min |
| Mar 27, 3:20 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Mar 27, 3:33 PM EDT | Special Marine Warning | CHS | 117 min | |
| Mar 27, 3:38 PM EDT | Special Weather Statement | CHS | McIntosh | 37 min |
| Mar 27, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 60 min |
| Mar 27, 3:48 PM EDT | Special Marine Warning | CHS | 48 min | |
| Mar 27, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 58 min |
| Mar 27, 4:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Evans, Liberty | 64 min |
| Mar 27, 4:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 34 min |
| Mar 27, 4:26 PM EDT | Special Weather Statement | CHS | Long | 34 min |
| Mar 27, 4:37 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 53 min |
| Mar 27, 4:46 PM EDT | Areal Flood Advisory | CHS | Chatham | 89 min |
| Mar 27, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 48 min |
| Mar 27, 4:57 PM EDT | Special Marine Warning | CHS | 59 min | |
| Mar 27, 5:09 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 31 min |
| Mar 27, 5:14 PM EDT | Special Weather Statement | CHS | Long | 31 min |
| Mar 27, 5:52 PM EDT | Special Weather Statement | CHS | Liberty, Long | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.